Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
elsa1993

Huge, Super Rough Patch Of Skin After Using Benzoyl Peroxide.

Recommended Posts

I had a big bump of a pimple so I put some Clean & Clear persa-gel 10 on it which has 10% benzoyl peroxide. I have never had a problem using it before, in fact, it's worked really well but on this occasion first, it started peeling off skin which I ended up taking off when I was putting make up on then I took my make up off maybe an hour later and now it is very, very red and the skin is very, very rough like you touch it and it feels hard and it looks very dry. I was wondering if this is a sign of healing, scarring, a reaction to the benzoyl peroxide or something else? I have very sensitive skin if that helps but, as I said before, I have used the persa-gel 10 with absolutely no problem at all.

Link to comment
Share on other sites

Sounds like a sudden reaction. It's happened to me before - been using BP for at least half a decade with no problems and one day it just irritated my skin. It would get super rough, red, itchy, scaly and the skin would peel when I washed my face. I had to stop for a couple of months but eventually i tried using it again and it was ok. I use very small amounts now though, just in case it happens again. If it persists for a few days, I would say give your skin a bit of a break before trying it again. I never really figured out why i had that reaction :/

Link to comment
Share on other sites

Did it end up scarring for you? Because right now mine looks really bad and I'm worried it might scab or something.

Link to comment
Share on other sites

I feel that skin changes over time and just because you were ok with a product you used a few years ago does not mean that it will be good to use now.

Link to comment
Share on other sites

LUCKILY it did not scar, which was surprising because I normally get red marks from pimples even without touching them! It took about a week and a half to heal with lots and lots of careful exfoliation and moisturising. Although it might be because I was so diligent with it that it didn't scar...?

Link to comment
Share on other sites

This happened to me a few days ago - a small cyst that I slapped BP on, not realizing strong BP and doesn't play well with Retinol, which I've just started using… It looked like a mild chemical burn. I put raw honey on the rough spot during the day and Neosporin at night (a very small amount, to avoid breaking out the surrounding skin). In two days, the brown scab peeled off on its own, with a little help from me (gentle exfoliation with a glycolic toner (Badescu) & AHA/BHA scrub (Murad)) and actually didn't leave much of a mark - just a little pinkness on the skin beneath. Neosporin was the best idea, probably, keeping it moist and treating it like the burn it likely was… I'm still putting honey on it (at night, in place of Neosporin) to minimize any remaining irritation. Hope this helped!

Link to comment
Share on other sites

alright so this happened to me ... i've been using BP my whole life but i guess i over used a bit and now my chin is really really red and irritaed (this happened yesterday but the redness is still there) it's also very dry and flaking. how long does this last? should i use aquaphor or something like hydrocortisone?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×